Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Severe bouts of vomiting and diarrhea. Urinalysis shows high bilirubin levels. Medical emergency?

My son went to an urgent care with a bout of vomiting and diarrhea . He went just to get a slip to return to work. They did a urinalysis and said he had 3+ bilirubin in his urine and need further testing. They recommended going to ED, however there was more than a 4 hour wait. What is the possible cause and how soon should further testing be done. Oh.... he is 21yo and otherwise in good health
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Apr 2013
Hi and welcome to HCM.
It sounds like typical biliary colic caused by gallbladder stones. It isnt very often in his age but definitely can be found. Other reason for it are acute hepatitis(alcoholic,toxic or viral). This isnt emergency if his symtpoms doesnt progress but it should be evaluated and ultrasounds and basic blood tets should be done.
If he experience repeated pain, vomiting and fever he must go to ER.
Answered: Tue, 26 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor